Alert archive / Florida / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 89, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jun 26, 2013, 2:52 PM EDT for Clay County, Duval County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2013, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 26, 2013, 3:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
Counties Clay County, FL, Duval County, FL
The radar
The Jacksonville radar (KJAX), 37 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.9 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 484 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1020 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 2:17 PM EDT, 35 minutes earlier.
Area forecast discussion, Jun 26, 2:17 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT WED JUN 26 2013 .SHORT TERM... UPPER-LEVEL RIDGE OVER FORECAST AREA TONIGHT...SHOULD SEE SCT'D AFTN SHRA/TSRA GRADUALLY DIMINISH DURING THE EVENING. CURRENT LOW TEMP FCST LOOKS FINE. UPR RIDGE REPLACED WITH NW FLOW ALOFT THURSDAY...WITH SHORTWAVE MOVING SE OVER THE AREA IN THE AFTN. EXPECT EARLY DVLPMENT OF SCT'D SHRA/TSRA ALONG W COAST SEA BREEZE...SPREADING EASTWARD ACROSS FCST AREA DURING THE AFTN...WITH E COAST SEA BREEZE NOT MAKING MUCH INLAND PROGRESS GIVEN LLVL SW FLOW AHEAD OF SHORTWAVE. RIGHT NOW GOING WITH AROUND 40 POP FOR AREA THURS...BUT MAY NEED TO BE INCREASED TO LIKELY VALUES IF GREATER COVERAGE BECOMES MORE CERTAIN WITH SHORTWAVE. NO SIG CHANGES TO CURRENT FCST HIGH TEMP. .LONG TERM /THROUGH WEDNESDAY/... DEEP LAYER TROUGH WILL SETTLE OVER THE EASTERN U.S. BY FRIDAY WITH AN UNSETTLED WEATHER PATTERN CONTINUING INTO NEXT WEEK. THIS REGIME WILL BRING A MOIST AND DISTURBED PREVAILING SOUTHWEST FLOW PATTERN ACROSS FORECAST AREA. HIGH MOISTURE CONTENT WITH PWATS OVER 2 INCHES COMBINED WITH DIURNAL INSTABILITY WILL CREATE ABOVE NORMAL RAIN CHANCES. JAVE CONTINUE TO CAP POPS AT 50%...BUT EXPECT POPS TO INCREASE TO LIKELY (60-70%) OR CATEGORICAL (80-90%) AT TIMES MAINLY DUE TO INFLUENCES OF MID LEVEL ENERGY ROTATING THROUGH THE LONGWAVE TROUGH. ON MOST DAYS...CONVECTION WILL BEGIN NEAR THE SUWANNEE RIVER VALLEY DURING THE MORNING HOURS...THEN TRACK INLAND THROUGH THE DAY. TEMPS WILL BE NEAR TO ABOVE CLIMO VALUES WITH HIGHS IN THE LOW 90S AND LOWS IN THE LOW/MID 70S. && .AVIATION... STORMS ARE NEAR JAX AND VQQ AND HAVE ADDED A TEMPO FOR VARIABLE GUSTY WINDS AND REDUCED CONDS THROUGH 20Z. HAVE VCTS AT TERMINALS PAST SUNSET THEN CONVECTION WILL WEAKEN. MVFR CONDS POSSIBLE AFTER MIDNIGHT AT TERMINALS WHERE HEAVY RAIN OCCURS THIS AFTN. && .MARINE... EXPECT INCREASING SW FLOW ACROSS THE WATERS LATE THIS WEEK THROUGH THE WEEKEND. SPEEDS COULD GET TO ADVISORY CRITERIA OVER THE WEEKEND. MODEL GUIDANCE KEEPS SEAS IN THE 2-4 FT RANGE THROUGH THE WEEKEND. RIP CURRENTS: MODERATE RISK CONTINUES THIS AFTERNOON DUE TO 2 FT EASTERLY SWELL. A LOW RISK IS ANTICIPATED ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 75 93 / 40 40 30 40 SSI 76 90 77 91 / 20 40 40 40 JAX 72 92 75 94 / 20 40 40 50 SGJ 74 89 74 90 / 20 40 40 40 GNV 71 92 73 92 / 30 40 20 50 OCF 72 92 73 92 / 40 40 20 50 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && WOLF/TRABERT/GUILLET
Hazardous weather outlook, Jun 26, 9:59 AM EDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 959 AM EDT WED JUN 26 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-270845- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 959 AM EDT WED JUN 26 2013 ...MODERATE RISK FOR RIP CURRENTS TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS COULD BECOME STRONG WITH GUSTY WINDS AND LOCALLY HEAVY RAINFALL. CONTINUED EASTERLY SWELLS WILL PROMOTE A MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... SCATTERED THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND EVENING HOURS WILL CONTINUE THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Local storm report, Jun 26, 11:10 AM EDT, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1110 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM TSTM WND DMG 5 E NEW LACY 31.55N 82.29W
06/25/2013 BACON GA 911 CALL CENTER
DIPATCH REPORTED MULTIPLE TREES DOWN ACROSS THE COUNTY.
&&
KGUILLETLocal storm report, Jun 26, 11:26 AM EDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1126 AM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG 4 ESE CALLAHAN 30.54N 81.76W
06/25/2013 NASSAU FL 911 CALL CENTER
DISPATCH REPORTED TREES DOWN ON THE ROADWAY ON OGILVIE
ROAD AND AT THE INTERSECTION OF RIVER ROAD AND WRIGHTS
DAIRY ROAD NEAR CALLAHAN.
&&
KGUILLETLocal storm report, Jun 26, 1:46 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
146 PM EDT WED JUN 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG 3 ESE CALLAHAN 30.55N 81.79W
06/25/2013 NASSAU FL PUBLIC
PUBLIC REPORTED MULTIPLE TALL TREES UPROOTED AND BLOWN
DOWN SHED ON THE PROPERTY.
&&
KGUILLETSpecial weather statement, Jun 26, 2:25 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT WED JUN 26 2013
FLZ024-025-261915-
DUVAL-NASSAU-
225 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WESTERN AND
CENTRAL DUVAL COUNTY AND SOUTHWESTERN NASSAU COUNTY FOR STRONG
WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT...
AT 223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS SCATTERED OVER WESTERN DUVAL COUNTY AND SOUTHWESTERN
NASSAU COUNTY...MOVING SLOWLY EAST SOUTHEAST AT 10 MPH. AS THESE
STORMS ENCOUNTER THE EAST COAST SEA BREEZE MOVING INTO CENTRAL DUVAL
COUNTY...INTENSIFICATION IS ANTICIPATED...AND A FEW OF THESE STORMS
WILL BE CAPABLE OF PRODUCING FREQUENT DEADLY LIGHTNING STRIKES AND
STRONG WINDS UP TO 50 MPH. THIS THREAT INCLUDES AREAS AROUND DOWNTOWN
JACKSONVILLE AND JACKSONVILLE INTERNATIONAL AIRPORT.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3022 8162 3025 8205 3036 8205 3037 8204
3044 8204 3046 8202 3049 8202 3059 8167
TIME...MOT...LOC 1823Z 291DEG 8KT 3037 8198Special weather statement, Jun 26, 2:43 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
243 PM EDT WED JUN 26 2013
FLZ025-032-261930-
CLAY-DUVAL-
243 PM EDT WED JUN 26 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
CLAY AND SOUTHERN DUVAL COUNTIES FOR STRONG WINDS AND EXCESSIVE
LIGHTNING VALID UNTIL 330 PM EDT...
AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF STRONG THUNDERSTORMS CENTERED OVER BELLAIR...MOVING
SOUTHEAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND ORTEGA...LAKESIDE...DOCTORS INLET...BELLAIR...NAS
JAX...ORANGE PARK...FLEMING ISLAND...MANDARIN AND BAYMEADOWS THROUGH
330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3012 8167 3012 8168 3011 8168 3006 8172
3016 8183 3031 8173 3026 8154
TIME...MOT...LOC 1843Z 301DEG 7KT 3019 8173The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 8:38 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Jun 26, 2:25 PM EDT | Special Weather Statement | JAX | Duval | 50 min |
| Jun 26, 2:43 PM EDT | Special Weather Statement | JAX | Duval | 47 min |
| Jun 26, 3:11 PM EDT | Special Weather Statement | JAX | Duval | 34 min |
| Jun 26, 3:23 PM EDT | Special Weather Statement | JAX | Clay | 37 min |
| Jun 26, 3:35 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Saint Johns | 40 min |
| Jun 26, 3:38 PM EDT | Special Marine Warning | JAX | 112 min | |
| Jun 26, 4:08 PM EDT | Special Weather Statement | JAX | Saint Johns | 37 min |
| Jun 26, 4:17 PM EDT | Special Weather Statement | JAX | Putnam | 28 min |
| Jun 26, 4:27 PM EDT | Special Weather Statement | JAX | Marion | 33 min |
| Jun 26, 4:45 PM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 26, 4:47 PM EDT | Special Weather Statement | JAX | Alachua | 28 min |
| Jun 26, 4:53 PM EDT | Special Weather Statement | JAX | Putnam | 37 min |
| Jun 26, 5:16 PM EDT | Special Weather Statement | JAX | Marion | 29 min |
| Jun 26, 5:23 PM EDT | Special Weather Statement | JAX | Marion | 37 min |
| Jun 26, 5:26 PM EDT | Special Weather Statement | JAX | Alachua | 34 min |
| Jun 26, 5:29 PM EDT | Special Weather Statement | JAX | Marion | 46 min |
| Jun 26, 5:49 PM EDT | Special Weather Statement | JAX | Marion | 41 min |
| Jun 26, 6:01 PM EDT | Severe Thunderstorm Warning | JAX | Alachua | 44 min |
| Jun 26, 6:04 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 41 min |
| Jun 26, 6:27 PM EDT | Areal Flood Advisory | JAX | Alachua | 93 min |
| Jun 26, 6:31 PM EDT | Areal Flood Advisory | JAX | Marion | 89 min |
| Jun 26, 6:47 PM EDT | Special Weather Statement | JAX | Alachua | 43 min |
| Jun 26, 6:50 PM EDT | Special Weather Statement | JAX | Columbia | 40 min |
| Jun 26, 3:27 PM EDT | Special Weather Statement | JAX | Wayne | 33 min |
| Jun 26, 3:38 PM EDT | Special Weather Statement | JAX | Camden | 52 min |
| Jun 26, 4:41 PM EDT | Special Weather Statement | JAX | Appling | 34 min |
| Jun 26, 4:42 PM EDT | Special Weather Statement | JAX | Bacon | 33 min |
| Jun 26, 5:12 PM EDT | Special Weather Statement | JAX | Bacon, Pierce | 48 min |
| Jun 26, 6:34 PM EDT | Severe Thunderstorm Warning | JAX | Glynn | 41 min |
| Jun 26, 7:16 PM EDT | Special Weather Statement | JAX | Glynn | 44 min |
| Jun 26, 7:42 PM EDT | Special Weather Statement | JAX | Brantley, Ware | 48 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.